MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO BBT FOOTPEDAL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO BBT FOOTPEDAL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR120031
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that blue belt foot pedal remains permanently in the active position.Surgery was completed with legion standard instrumentation.It is unknown if there was a delay but no patient impact was reported.
 
Additional Manufacturer Narrative
Additional info: d10.
 
Additional Manufacturer Narrative
The device was used during treatment and was returned for evaluation.There was no lot number indicated in the original complaint.However, all lots of pn 120031 distributed to the field from when the part number was first inspected to the complaint occurrence date were reviewed and did not find any issues that could potentially lead to performance issues.Therefore, the device met manufacturing specifications prior to being released for distribution.A complaint history review was performed and a report of the issue was found.This issue will continue to be monitored.The failure mode is identified in the risk file.The surgical technique guide released at the time of the complaint (pn 500095 rev#cd) provides instructions on how to recover to a fully manual procedure in the case the of a navio surgical system failure at any point during the surgical case.Since the reported event was related to a component failure, there is no indication in this complaint that the user did not follow the ifu.A relationship between the device and reported event has not been established.The functional evaluation of the foot pedal found that it did not get stuck when pressed harder than usual.Therefore, the reported event could not be confirmed.However, a factor that could have contributed to the reported event was that debris could have gotten caught in the blue foot pedal preventing it from moving back up from the active position at the time of the complaint.The root cause of the reported event could not be determined.No containment or corrective actions are recommended at this time.Per complaint details, the device malfunction occurred during surgery but the procedure was changed to manual instrumentation to complete the surgery.There was no major delay and therefore, no patient injury/impact to the patient; therefore, no further medical assessment is warranted at this time.

Brand Name
NAVIO BBT FOOTPEDAL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key9990045
Report Number3010266064-2020-01236
Device Sequence Number3699733
Product Code OLO
UDI-Device Identifier00885556628485
UDI-Public00885556628485
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPFSR120031
Device Catalogue NumberPFSR120031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer08/06/2020
08/06/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date08/08/2020
08/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;